Pennsylvania, 2001Damaging Wind in Pennsylvania, April 9, 2001
April 9, 2001 · NWS CTP · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Apr 9, 12:30 PM EST, 6 hours 45 minutes earlier.
Area forecast discussion, Apr 9, 12:30 PM EST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
130 PM EDT MON APR 9 2001
...WORK ZONES BY 330 PM...
...ZONES BY 350 PM...
...CHANGES...
WILL KEEP FCST CLOSE TO WHAT WE HAVE NOW.
FOR MONDAY...WILL PUT CHC SHOWERS IN.
...DISC...
...SHORT TERM...
FRONT TO LINGER NEARBY INTO TUE. SW PART OF CWA OF CONCERN...AS FFG
ABOUT .5/HR...AND THIS THIS AREA HAS HAD SOME HEAVY STORMS LAST 2
MORNINGS...AND OUTLOOKED FOR HEAVY RAIN. PIT 12Z SOUNDING QUITE
UNSTABLE GIVEN TIME OF DAY. WILL HOLD OFF ON WATCH NOW...AS BANDS MORE
N/S THAN E/W...AND IT WILL RAIN FOR DAYS...BUT WILL KEEP AN EYE ON
IT.
ANYWAY...WORSE ACTIVITY LIKELY INTO EARLY EVENING S PA...THEN
JUST A CHC OF A SHOWER/STORM OVERNIGHT AND MOST OF TUE. MORE
WIDESPREAD ACTIVITY POSSIBLE LATE TUE/EARLY WED AM...MAINLY SW PART
OF CWA.
MUCH OF WED MAY NOT BE BAD...AS TWO WARM FRONTS SET UP...ONE WELL TO
THE SOUTH...AND ANOTHER TO THE N...AND UPPER LEVEL RIDGING TAKES
HOLD.
...LONG TERM...
WED STILL LOOKS TO BE THE BEST CHC FOR DRY WX THIS WEEK...IN THIS
ABNORMALLY WET/MILD PATTERN. DOUBLE WARM FRONT LIKELY ON WED...AS
MENTIONED ABOVE. INTENSE STORM PULLS TO THE NE...AND MORE ACTION
INTO THE WEEKEND...AT LEAST SHOWERS.
SPS FOR CONVECTIVE OUTLOOK WESTERN HALF OF CWA.
.CTP...SEVERE WATCH UNTIL 5 PM...WESTERN PART OF CWA.
MARTIN
In the hours before
Special weather statement, Apr 9, 4:08 PM EST, 3 hours 7 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-100200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
508 PM EDT MON APR 9 2001
...SEVERE THUNDERSTORM WATCH CONTINUES FOR MOST OF CENTRAL
PENNSYLVANIA THIS EVENING...
THE SEVERE THUNDERSTORM WATCH IS VALID UNTIL 8 PM FOR THE FOLLOWING
COUNTIES.
ADAMS...CAMERON...CENTRE...CLINTON...COLUMBIA...CUMBERLAND...DAUPHIN
...FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER...LEBANON...
LYCOMING...MIFFLIN...MONTOUR...NORTHUMBERLAND...PERRY...POTTER...
SCHUYLKILL...SNYDER...SULLIVAN...TIOGA...UNION AND YORK.
THE SEVERE THUNDERSTORM WATCH IS VALID UNTIL 10 PM FOR THE FOLLOWING
COUNTIES.
BEDFORD...BLAIR...CAMBRIA...CLEARFIELD...ELK AND SOMERSET.
A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS
CENTRAL PENNSYLVANIA THIS EVENING. STRONG...GUSTY WINDS AND HAIL
WILL ACCOMPANY THE STRONGER STORMS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Apr 9, 6:35 PM EST, 40 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-100400-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
735 PM EDT MON APR 9 2001
...A SEVERE THUNDERSTORM WATCH IS EFFECT FOR MUCH OF SOUTH CENTRAL
PENNSYLVANIA UNTIL MIDNIGHT THIS MONDAY EVENING...
THE WATCH IS IN EFFECT UNTIL MIDNIGHT FOR THE FOLLOWING COUNTIES...
ADAMS...BEDFORD...CUMBERLAND...DAUPHIN...FRANKLIN...FULTON...
LANCASTER...LEBANON...PERRY...SCHUYLKILL...AND YORK.
ACROSS NORTH CENTRAL PENNSYLVANIA...THE THREAT OF SEVERE WEATHER
HAS ENDED.
WATCHES ARE NO LONGER IN EFFECT FOR WARREN...MCKEAN...ELK...POTTER...
CAMERON...CLINTON...CENTRE...CAMBRIA...SOMERSET...BLAIR...MIFFLIN...
HUNTINGDON...JUNIATA...SNYDER...UNION...MONTOUR...NORTHUMBERLAND...
COLUMBIA...TIOGA...LYCOMING...AND SULLIVAN COUNTIES.
BANDS OF STRONG TO SEVERE STORMS WILL CONTINUE TO PUSH TO THE EAST
AND SOUTH ACROSS THE SOUTHERN AND EASTERN PORTIONS OF CENTRAL
PENNSYLVANIA THIS EVENING. SOME STORMS WILL CONTAIN LARGE HAIL...
DAMAGING WINDS...AND DANGEROUS LIGHTNING.
LISTEN TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR LATER
STATEMENTS AND POSSIBLE WArRNINGS.
SEEK SHELTER IF THREATENING WEATHER IS SIGHTED OR A WARNING IS
ISSUED.
MARTIN
Local storm report, Apr 9, 6:51 PM EST, 24 minutes before
PHLWRKLSR
TTAAOO KCTP 100016
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
751 PM EDT MON APR 9 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0134 PM SMETHPORT PA .75 INCH HAIL
04/09/01 MCKEAN
0143 PM LEWIS RUN PA 1.00 INCH HAIL
04/09/01 MCKEAN
0450 PM BARNESBORO PA WIND DAMAGE
04/09/01 CAMBRIA TREES DOWN
0520 PM JOHNSTOWN PA WIND DAMAGE
04/09/01 CAMBRIA TREES DOWN
0535 PM COUDERSPORT PA WIND DAMAGE
04/09/01 POTTER TREES/WIRES DOWN
0535 PM BELLWOOD PA .75 INCH HAIL
04/09/01 BLAIR
0550 PM SPRUCE CREEK PA WIND DAMAGE
04/09/01 HUNTINGDON TREES DOWN
0615 PM MCVEYTOWN PA WIND DAMAGE
04/09/01 MIFFLIN BARN ROOF OFF
0710 PM HALIFAX PA WIND DAMAGE
04/09/01 DAUPHIN TREES DOWN
0710 PM CHAMBERSBURG PA WIND DAMAGE
04/09/01 FRANKLIN CARPORT BLOWN DOWN
0710 PM NEWVILLE PA WIND DAMAGE
04/09/01 CUMBERLAND b MOBILE HOME BLOWN OFF
FOUNDATION
0725 PM LEBANON PA WIND DAMAGE
04/09/01 LEBANON TREES/WIRES DOWN
FITZGERALDThunderstorm Wind, York
- When
- April 9, 7:15 PM EST
- Where
- York County, Winterstown
- Property damage
- $150,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.833, -76.617
Several trailers were damaged by an estimated wind gust of 75 mph. Several structures and automobiles were also damaged in Craley at 1925 EST by the same thunderstorm.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, April 9, 20011 death · $70 million · 3 in hail · 50 events
- Tornado and Hail in Ohio, April 9, 20011 injured · $1.3 million · F2 · 36 events
- Tornadoes and Flash Flooding in Missouri, April 9 to 10, 2001$2.1 million · F1 · 39 events
- Damaging Wind in California, April 9, 20011 death · 1 event
- Hail and Damaging Winds in Indiana, April 9 to 10, 2001$200,000 · 4.5 in hail · 49 events
- Heavy Snow in Montana, April 9, 2001$1.2 million · 1 event
- Flash Flood and Flood in Pennsylvania, April 9, 2001$150,000 · 0.75 in hail · 4 events
- Hail in Michigan, April 9, 2001$140,000 · 1 in hail · 4 events
- Tornado and Hail in Illinois, April 9 to 10, 2001$100,000 · F0 · 10 events
- Tornadoes and Hail in Pennsylvania, April 9, 2001$65,000 · F0 · 11 events
- Heavy Rain in New York, April 9 to 10, 2001$100,000 · 1 event
- Hail and Damaging Winds in Indiana, April 9 to 10, 2001$60,000 · 1.75 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242807.